Integral equation methods for Stokes flow in doubly-periodic domains

Leslie Greengard, Mary Catherine Kropinski

Research output: Contribution to journalArticle

Abstract

A fast integral-equation technique is presented for the calculation of Stokes flow in doubly-periodic domains. While existing integral formulations typically rely on a Fourier series to compute the governing Greens' function, here a method of images is developed which is faster, more flexible, and easily incorporated into the fast multipole method. Accurate solutions can be obtained with obstacles of arbitrary shape at a cost roughly proportional to the number of points needed to resolve the interface. The performance of the method is illustrated with several numerical examples.

Original languageEnglish (US)
Pages (from-to)157-170
Number of pages14
JournalJournal of Engineering Mathematics
Volume48
Issue number2
DOIs
StatePublished - Feb 1 2004

Keywords

  • Biharmonic equation
  • Doubly-periodic
  • Fast multiple method
  • Integral equations
  • Stokes flow

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)

Fingerprint Dive into the research topics of 'Integral equation methods for Stokes flow in doubly-periodic domains'. Together they form a unique fingerprint.

  • Cite this